COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
G55226 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Codes |
Ruptured Aneurysm (4436); Clinical Endoleak (4843)
| Date of Event |
04/20/2024
Type of Reportable Event
Death
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Cook was notified that after the placement of a zenith flex with spiral-z technology aaa endovascular graft iliac leg in 2013 a type 1b endoleak on the right zenith flex with spiral-z technology aaa endovascular graft iliac leg was identified during a reintervention procedure.Detailed anesthesia, imaging, and surgical reports were provided to cook incorporated for review.The following is a summary of the events.The patient was a 66-year-old male with a medical history of abdominal aortic aneurysm (aaa), obliterating arteriopathy of the lower limbs, persistent atrial fibrillation (acfa), hypertension, chronic renal insufficiency, poly vascular chronic obstructive pulmonary disease (copd), hyperthyroidism, arterial occlusive mesenteric ischemia (aomi), ischemic heart disease with left ventricular ejection fraction (lvef)<30%, and peripheral arterial disease (pad).The patient was classified as asa iv in the asa (anesthesiologists society of america) classification system.Asa iv is defined for an adult as a patient with severe systemic disease that is a constant threat to life.His lifestyle included daily consumption of alcohol and tobacco (estimated at 100-pack years).The patient underwent endovascular aortic repair (evar) on (b)(6) 2013 for an abdominal aortic aneurysm.During the procedure a zenith low profile aaa endovascular graft main body (rpn: zalb-28-108) and three zenith flex with spiral-z technology aaa endovascular graft iliac legs (zsle-11-74-zt, zsle-13-56-zt, zsle-13-74-zt) were placed.The patient had a left prosthetic (unknown spiral-z technology aaa endovascular graft iliac leg) revascularization in 2016.The patient had an aortic stent placement in 2017, a diffuse coronary atheroma with revascularization in 2017, and a right leg bypass.The patient presented with lower back pain on friday, (b)(6) 2024 around 17:00.The patient was seen at home by a physician working for the (b)(6).The physician injected a non-steroidal anti-inflammatory drug (nsaid) which partially relieved the pain.The patient presented to the emergency room on (b)(6) 2024.Imaging was completed and determined that the suprarenal stent of the zenith low profile aaa endovascular graft main body had separated.As a result, a type 1a endoleak developed, the aorta ruptured, and a hemoperitoneum developed on the patient's left side.The patient was discharged from the emergency room.The patient underwent a reintervention procedure on (b)(6) 2024 to address the aortic rupture.Fenestrations were made by the clinician in a cook zenith tx2 dissection endovascular graft (zdeg-p-34-154-pf) before placement.During the first reintervention procedure, the patient experienced hemodynamic instability and medical intervention was taken.A type 1b endoleak on the left and the right spiral-z technology aaa endovascular graft iliac legs was identified.The spiral-z technology aaa endovascular graft iliac leg placed on the left showed ¿a zone of restriction¿ and was relined with a competitor graft.A rupture was identified in the right iliac artery during removal of the introducer to locate the right hypogastric artery.Two competitor grafts were used to reline the common iliac artery up to the junction of the external iliac artery.After the procedure, the patient's abdomen was very distended and there was a lack of urine output.Compartment syndrome was suspected.Imaging was completed and identified a large hemoperitoneum and a type 3 endoleak between the cook zenith low profile aaa endovascular graft main body(zalb-28-108) and the cook zenith tx2 dissection endovascular graft (zdeg-p-34-154-pf).The patient returned to surgery for abdominal exploration to identify the source of bleeding.The patient was hemodynamically stable when arriving in the operating room.A cook coda balloon was used to expand the main body grafts.An arteriogram confirmed the absence of an endoleak.During the abdominal exploration procedure a type 1b endoleak on the left spiral-z technology aaa endovascular graft iliac leg was identified.The unknown spiral-z technology aaa endovascular graft iliac leg was relined with a competitor graft to seal to the left external iliac.The vacuum-assisted closure (vac) dressing was removed and there was an increase in intraperitoneal hematoma leading to suspicion of a complete rupture intraperitoneally.The resumption of the laparostomy identified major active bleeding without the possibility of hemostasis and beyond any surgical resource.It was decided to cease treatment.The patient died at 0:30 am on (b)(6)2024.The focus of this report is the unknown spiral-z technology aaa endovascular graft iliac leg that was placed on the right that was relined with a competitors graft during a reintervention procedure to address a type 1b endoleak.
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Investigation-evaluation: cook was notified that after the placement of a zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-11-74-zt) a type 1b endoleak occurred.The device required relining with two competitors grafts up to iliac bifurcation with the femoral artery during a reintervention procedure.The patient experienced an increase in intraperitoneal hematoma leading to suspicion of a complete rupture intraperitoneally.The resumption of the laparostomy identified major active bleeding without the possibility of hemostasis and beyond any surgical resource.It was decided to cease treatment.The patient died at 0:30 am on (b)(6) 2024.The patient¿s death certificate indicated the death was due to natural causes.A ¿long endoprosthetic surgery complicated by a rapid post-operative haemorrhagic shock requiring immediate further surgery¿ was noted as well.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control, specifications, manufacturing instructions (mi), and instructions for use (ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search was completed and did not identify any other lot related complaints.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Imaging was provided for the investigation.The image reviewer¿s findings and impression: ¿1.Clinical information was provided in a word document format.The most pertinent information was that the patient was totally non-compliant and had chronic atrial fibrillation.Consequently, he likely had not undergone any of the proscribed imaging surveillance and was likely anticoagulated at the time of rupture.2.The ipsilateral zalb gate was placed right.The zsle-11-74 was inserted into this gate.The left iliac leg consisted of the zsle-13-56 proximally and the zsle- 13-74 distally.3.Acute back pain a day earlier was consistent with the initial rupture.After rupture diagnosis with cta, an attempt at re-excluding the aneurysm was performed with a custom fenestrated zdeg-p-34-54-pf.The fenestrations accommodated the left renal artery and sma.The ca and right ra were covered because the ca was severely stenotic or occluded and the right kidney severely atrophied.Initially the patient partially improved hemodynamically after the zdeg.Upon renewed and rapid deterioration, laparoscopy revealed continued bleeding.A gap between the zdeg and the zalb sealing stent was bridged with a competitor¿s cuff and a competitor¿s excluder limb to the left iliac leg.Bleeding continued and the patient was explored with laparotomy.Bleeding from the laparoscopy and laparotomy continued.After consultation, it was determined that the bleeding could not be stopped and then patient expired.4.The pre-additional intervention cta confirms complete bare/sealing stent separation with collapse of the zalb into the aneurysm sac.5.The infrarenal seal zone was aneurysmal.6.A left cia aneurysm engulfed the distal left zsle and was possibly related to a small type ib endoleak although artifact may have simulated an endoleak.7.The right cia had dilated around the right zsle.A very short seal zone prevented a right type ib endoleak.8.The aneurysmal seal zone, the left cia aneurysm, and the right cia dilation indicate severe aneurysmal disease and arterial fragility.The possible left type ib endoleak may have contributed to aneurysm growth with engulfment of the proximal seal zone.9.The bare/sealing stent sutures likely failed as seal zone support was withdrawn by proximal aneurysm growth.10.A cta after the initial interventions but likely prior to the final laparotomy demonstrated a leak between the zdeg, zalb, a competitor¿s cuff, and a competitor¿s limb.Additionally active retroperitoneal bleeding secondary most likely to the laparoscopy was present on the right.Impression: the complaint of type ia endoleak from bare and sealing stent separation is confirmed.The separation led to aneurysm rupture.An attempt to reseal the aaa with a custom zdeg was unsuccessful.The separation was likely the result of seal zone support withdrawal from aneurysm growth.Aneurysm growth was likely from a combination of severe aneurysmal disease and possibly a left type ib endoleak.¿ cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: 4 warnings and precautions: additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.4.2 patient selection, treatment and follow-up: adequate iliac or femoral access is required to introduce the device into the vasculature.Access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of a 14 french to 16 french vascular introducer sheaths.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.Multiple large, patent lumbar arteries, mural thrombus and a patent inferior mesenteric artery may all predispose a patient to type ii endoleaks.Patients with uncorrectable coagulopathy may also have an increased risk of type ii endoleak or bleeding complications.4.3 pre-procedure measurement techniques and imaging: lengths: all patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysm or changes in the structure or position of the endovascular graft) should receive enhances follow-up.Specific follow-up guidelines are described in section 12, imaging guidelines and postoperative follow-up.After endovascular graft placement, patients should be regularly monitored for perigraft flow, aneurysm growth or changes in the structure or position of the endovascular graft.At a minimum, annual imaging is required, including: 1) abdominal radiographs to examine device integrity (separation between components or stent fracture) and 2) contrast and non-contrast ct to examine aneurysm changes, perigraft flow, patency, tortuosity and progressive disease.If renal complications or other factors preclude the use of image contrast media, abdominal radiographs and duplex ultrasound may provide similar information.4.4 device selection: strict adherence to the zenith spiral-z aaa iliac leg ifu sizing guide is strongly recommended when selecting the appropriate device size (table 10.5.1).Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding and compression.4.5 implant procedure: appropriate procedural imaging is required to successfully position the zenith spiral-z aaa iliac leg and assure accurate apposition to the vessel wall.Inaccurate placement and/or incomplete sealing of the zenith spiral-z aaa iliac leg within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the internal iliac arteries.5.2 potential adverse events adverse events that may occur and/or require intervention include, but are not limited to: aneurysm enlargement, aneurysm rupture and death, bleeding, hematoma or coagulopathy, endoleak.Endoprosthesis: improper component placement; incomplete component deployment; component migration; component separation from another graft component; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; and corrosion 7.1 individualization of treatment: additional considerations for patient selection include, but are not limited to: risks and differences between endovascular repair and surgical repair co-morbidities (e.G., cardiac, pulmonary or renal insufficiency prior to surgery, morbid obesity), patient¿s suitability for open surgical repair, patient¿s anatomical suitability for endovascular repair, the risk of aneurysm rupture compared to the risk of treatment with the zenith spiral-z aaa iliac leg, patient¿s ability to tolerate general, regional or local anesthesia, iliofemoral access vessel size and morphology (minimal thrombus, calcification and/or tortuosity) should be compatible with vascular access techniques and accessories of the delivery profile of a 14 french to 16 french vascular introducer sheath, zenith spiral-z iliac artery distal fixation site greater than 10 mm in length and 7.5-20 mm in diameter (measured outer wall to outer wall) freedom from significant femoral/iliac artery occlusive disease that would impede flow through the endovascular graft.The final treatment decision is at the discretion of the physician and patient.8 patient counseling information: physician should refer patients to the patient guide regarding risks occurring during or after implantation of the device.Procedure-related risks include cardiac, pulmonary, neurologic, bowel and bleeding complications.Device-related risks include occlusion, endoleak, aneurysm enlargement, fracture, potential for reintervention and open surgical conversion, rupture and death.11 directions for use: pre-implant determinants: verify from pre-implant planning that the correct devices has been selected.Determinants include: femoral artery selection for introduction of the delivery system (i.E., define respective contralateral and ipsilateral iliac arteries) angulation of aortic neck, aneurysm and iliac arteries.Diameters of infrarenal aortic neck and distal iliac arteries.Length from the aortic bifurcation of a previously placed main body or renu form the zenith aaa endovascular graft family of products to the internal iliac arteries/attachment site(s).Aneurysm(s) extending into the iliac arteries may require special consideration in selecting a suitable graft/artery interface site.Degree of vascular calcification.Final angiogram: position angiographic catheter just above the level of the renal arteries.Perform angiography to verify that the renal arteries are patent and that there are no endoleaks, verify patency of internal iliac arteries.Confirm there are no endoleaks or kinks and verify position of proximal gold radiopaque markers.Remove the sheaths, wires and catheters.Note: if endoleaks or other problems are observed, refer to the suggested instructions for use for the zenith aaa endovascular graft ancillary components.Repair vessels and close in standard surgical fashion.12.1 general: all patients should be advised that endovascular treatment requires lifelong, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up.Patients should be counseled on the importance of adhering to the follow-up schedule, both during the first year and at yearly intervals thereafter.Patients should be told that regular and consistent follow-up is critical part of ensuring the ongoing safety and effectiveness of endovascular treatment of aaas.Physicians should evaluate patients on an individual basis and prescribe follow-up relative to the needs and circumstances of each individual patient.The minimum requirement for patient follow-up (described in the instructions for use for the zenith aaa device that was used) should be maintained even in the absence of clinical symptoms (e.G., pain, numbness, weakness).Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the stent graft) should receive follow-up at more frequent intervals.¿ based on the information provided, no product returned, and the results of the investigation a potential root cause for the type ib endoleak was patient condition/anatomy.The patient was reported to be non-compliant with treatment.The image reviewer noted ¿the right cia had dilated around the right zsle.A very short seal zone prevented a right type ib endoleak.¿ it was also noted in the image review ¿the aneurysmal seal zone, the left cia aneurysm, and the right cia dilation indicate severe aneurysmal disease and arterial fragility.¿ although there was right seal zone dilation likely caused by patient condition/disease progression, there was still a short seal zone remaining for the device.No malfunction of the cook device was indicated.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was provided on 23jul2024 in the form of official translation of previously provided reports.The patient underwent endovascular aortic repair (evar) on 11mar2013 for treatment of an abdominal aortic aneurysm (aaa).The following cook devices were implanted during the procedure: cook zenith low profile aaa endovascular graft main body (rpn: zalb-28-108).Cook zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-11-74-zt).Cook zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-13-56-zt).Cook zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-13-74-zt).The patient presented to the emergency room of (b)(6) on (b)(6) 2024.He was conscious and rated a 15 on the glascow coma scale.He had a sudden onset of lower back pain that began on (b)(6) 2024 around 17:00 after carrying heavy loads.His pain was described as cramp-like and was located in the left vertebral column.He was hypotensive at 94/70 mmhg.At 70 bpm his heart rate was normal.Mottling was not present and there were no signs of deposits.There was no inter-arm blood pressure different.He was panting at 30 breaths per minute.There was no signs of supraclavicular retraction and no seesaw breathing.His oxygen saturation was 96%.He had an audible vesicular murmur with no crepitations, and spasticity was present.Tests performed in the emergency room revealed: ecg with regular sinus rhythm, wide qrs with a left bundle branch block, no elevation.Biology: acute kidney failure with creatinine at 141 pmol/l; hyperkaliemia at 5.73 mmol/l; hemoglobin at 14.2 g/dl; normal hemostasis with tp at 83% and aptt at 0.93.Abdomen and pelvis scan revealed a likely fissure - rupture of the abdominal aortic aneurysm in the part not covered by the stent-graft, with retroperitoneal hemorrhage, predominantly on the left, which explains the symptoms, with no active bleeding.No renal infarction.Summary report of imaging completed in the emergency room: imaging was completed on (b)(6) 2024 due to acute pain (10/10 report by the patient) that developed the prior day at 17:00.The patient had a history of cardiovascular disease and reported pain in the left lower back and left flank.An abdomen and pelvis ultrasound with and without injection in arterial and portal phase was completed.The results were presence of a juxta-renal abdominal aortic aneurysm, with the stent graft in two parts, resulting in a juxta-renal body, then a sub-renal body (with the two bodies separated by a 15 cm portion with no stent) and two iliac modules, entire assembly is permeable.Presence of a retroperitoneal hemorrhage predominantly in the peri-aortic space and in the left anterior and posterior pararenal space, in the non-covered part, pointing to a fissure in the non-covered part of the aneurysm.No active bleeding.Dysmorphic liver with macroscopic bumps and chronic hepatopathy.No progressive focal lesions.Presence of some millimetric hypodense lesions, liquid in appearance, in segment v.Hypotrophy in right kidney.Left kidney, adrenal gland and pancreas intact.No intraperitoneal effusion.No adenomegaly.No significant lower-thorax or bone-window abnormalities.Radiology concluded this was likely a fissure ¿ a rupture of abdominal aortic aneurysm in the part not covered by the stent graft, with retroperitoneal hemorrhage, predominantly on the left, which explains the symptoms, with no active bleeding.No renal infarction.A vascular-surgeon opinion needed urgently, and the emergency unit doctor was informed.The patient was then admitted to resuscitation.First intervention on (b)(6) 2024, 13:10: surgical notes: improvised aortic stent graft with covering for coeliac trunk and right renal artery reconstruction of the superior mesenteric artery and left renal artery through the window for ruptured aneurysm following massive intra-abdominal endoleak + covered stent graft in common+ right external iliac artery (secondary rupture) + laparostomy+ right femoral ct and closure on pericardial patch.Indication: patient had a sub-renal aortic stent-graft fitted at the bordeaux nord clinic, with an angioscan two weeks prior revealing an intra-abdominal endoleak.Patient had been suffering a sudden onset of lower-back pain since friday 19 april at around 17:00 after carrying heavy loads.As the nsaid injection by sos médecins had only partially alleviated the pain, he came to the emergency unit on 20 april.The angioscan indicated a ruptured juxtarenal aneurysm with a large intra-abdominal endoleak due as the bare stent had disconnected from the rest of the aortic stent-graft, with no sub-renal neck.Pre-occlusive coeliac trunk on a arcuate ligament and non-functional right kidney, also with pre-occlusive right renal artery.Open surgery could not be offered as it would require coeliac clamping due to the patient¿s cardiovascular history.Decision made to try to save the patient by fitting an improvised fenestrated stent graft to reconstruct the superior mesenteric artery and left renal artery.Technique patient in supine position both sides of the fascia and abdomen disinfected and marked.Start of the procedure under xylocaine 1% local anesthetic on both sides of the fascia ultrasound-guided retrograde puncture and insertion of a 6 fr introducer at the two common femoral arteries.Anesthetic induction due to patient discomfort.Sharp hemodynamic decline with fitting of two 0.035 inch angled terumo guide wires through the prosthesis, complicated by the legs not being attached to the iliac wall distally.While inserting the wire guides, the simultaneous hemodynamic and neurological decline required a rapid sequence induction and intubation with no complications.Anesthesia administered nad 20 pg/ml max dose 50 ml/h and recurrent boli to partially restore his hemodynamics, followed by fitting an aortic occlusion balloon.Estimated total clamping time between 25 and 30 minutes.At the same time, major vascular refill with: 2000 ml of crystalloids, 6 red blood cell concentrates, 6 fresh frozen plasmas, 3 g of fibrinogen, 1 whole blood derived platelets, 1 g of tranexamic acid, 2 g + 3 g of calcium.Hemoglobin at 9.7 g/dl afterwards, lactates at 2 mmol/l, no hyperkaliemia.Respiratory acidosis was in the process of being corrected.Catheterization performed with a cook angiographic catheter on the right and another cook angiographic catheter on the left.Guide wire then switched for a wire guide on both sides and a 16 fr sheath inserted on the left and a cook coda balloon fitted in order to perform the para-renal aortic clamping, with the balloon helping to stabilize the patient.At the same time, a fenestrated stent was created in a cook thoracic endovascular graft (rpn: zdegp-34-154-pf) with two windows: one for the superior mesenteric artery at 12:00 and a window for the left renal artery at 02:45 radio-opaque markers, made using a lasso, placed to repair the fenestrations, sutured using a cv6 stitch.Stent recaptured.Insertion through the right iliac femoral artery was extremely difficult due to the iliac angulations, linked to the old stent-graft having collapsed into the ruptured aneurysm body.Balloon clamp removed, then 7 fr introducer fitted and comprehensive aortic arteriography to help locate the superior mesenteric artery and left renal artery.Fenestrated stent-graft released in order to help preserve medulla blood supply catheterization on the left followed by an 18 fr introducer being fitted.Puncture of the introducer by two 5 fr introducers followed by catheterization of the superior mesenteric artery using a competitor's wire guide wire and a cook angiographic catheter.The competitor's wire guide was switched for a cook rosen wire guide.7 fr introducer fitted, which will require a swallow maneuver with a 8x2 balloon, due to the significant angulations.Arteriography showed excellent recovery of the superior mesenteric artery by the coeliac trunk.A competitor's 8x27 stent was set aside.Left renal artery catheterized in the same way, followed by a 6 fr introducer being fitted and a competitor's 7x27 stent being set aside.The stent-graft was being impacted by the cook coda balloon proximally and distally.Superior mesenteric artery stent initially released as this stent need to be extended in the aorta with a competitor's 7x37 stent which will be flared with a 10x2 balloon.Excellent results in the arteriography.Left renal stent, which will be flared with a 9x2 balloon, released.Excellent results in the arteriography.A competitor's aortic cuff was added in order to ensure proper distal sealing between the two aortic modules and post-dilation with a cook coda balloon.A restricted area linked to the significant angulation of the old stent was identified.A competitor's left iliac leg stent graft added, which will be unsealed when fitted.A recapture attempt was made at the lasso, but the stent was already open.Decision about the coda balloon impaction.Left hypogastric artery preserved.On the right side, an iliac rupture could be seen when removing the introducer in order to locate the hypogastric artery and add a leg.This remaining common iliac artery and the external iliac artery were fully covered up to the bifurcation with the common femoral artery by two competitor's iliac leg grafts), impacted by a coda balloon.No extravasation of residual contrast.Final arteriography revealed good permeability in the superior mesenteric artery and the left renal artery with the coeliac trunk¿s blood supply diverted through the superior mesenteric artery.Some intra-graft thrombus, with decision to systemically administer heparin at a dose of 0.5 mg/kg.Approach via the right scarpa.Femoral tripod inspected and retracted.Introducer removed.Safe arrival.No active bleeding.No return.A thrombectomy catheter was passed into the deep femoral artery, which did not collect any thrombus.It was passed into the superficial femoral artery, collecting a large amount of fresh thrombus.Serum irrigation.Endarterectomy of the femoral bifurcation required as a minimum, with the plaque material fixed by two arterial stitches in the superficial femoral artery, followed by closure over a bovine pericardium patch with a 5.0 suture.Two hemostatic stitches over a pledget required after clamp release.Same procedure performed on the left scarpa.No femoral thromboendarterectomy required.Closed with separate 5.0 sutures.Additional 5.0 hemostatic suture over pledget required.Transfusion during surgery: 10 red blood cell concentrates, 11 fresh frozen plasmas, 2 platelets, 3 g of clottafact, 5 g of calcium and 1 g of tranexamic acid.At the end of the procedure, the abdomen was very distended and the patient was anuretic, raising fears of abdominal compartment syndrome.Decompressive laparotomy.Significant hemoperitoneum linked to the rupture addressed during the surgical procedure.Decision was made to avoid the significant retroperitoneal hemorrhage in order to not destabilize the aortic graft.Digestive tract functioning well.Closed with an vacuum assisted closure (vac) abdominal dressing at a vacuum pressure of -50 mm hg.After returning to resuscitation from the operating theatre, the patient was remained intubated and ventilated.The (vac) abdominal dressing was set at a pressure/force ratio of 240.Hemodynamics were stabilized.However, shortly after returning, the patient had a major hemodynamic decline with massive bleeding, filling the vac dressing.An emergency scan was ordered.- a computed tomography scan of the abdomen and pelvis with and without injection of iodized contrast in the arterial phase and then in the portal phase was completed on 20apr2024.This was compared to the previous scan completed on (b)(6) 2024.The reviewer concluded: - ¿large amount of haemoperitoneum anterior to the left prerenal fascia, but the source of the active bleeding could not be formally identified in this examination.(main hypothesis: leak in the distal end of the left common iliac artery leg).- expansion of the left retroperitoneal haemorrhage.All of the haemorrhagic lesions were located at over 30 cm in height.- infarction in the inferior and medial poles of the left kidney.The left renal artery has not opacified distally to its window.- existing occlusion of the coeliac trunk from its post-ostial part, with a permeable distal network, supported by collateral pathways from the superior mesenteric artery.- appearance pointing to type iii endoleak within the aneurysm sac of the sub-renal abdominal aorta.Overall, intra-abdominal bleeding from an arterial aortic leak at the junction between the two stent grafts in the sub-renal abdominal aorta cannot be ruled out.A second intervention was performed on (b)(6) 2024 at 20:30 to address the post-operative hemorrhagic shock.Continued massive transfusion with 19 red blood cell concentrates, 20 fresh frozen plasmas, 5 platelet concentrates and 10.5 g of fibrinogen.Unstable hemodynamics initially, which partially stabilized during surgery.Surgical notes: aortography, dilation of the thoraco-abdominal stent graft, left iliac stent-graft, exploratory laparotomy and closure indication previous surgical notes from functional rehabilitation centre new major hemodynamic decline with massive bleeding filling the vac abdominal dressing.Therefore, a decision was made to perform an emergency aortic scan.Aortic ct revealed suspected arterial aortic leak at the junction between the two stent grafts in the sub-renal abdominal aorta, with very significant hemoperitoneum.Decision made to return to operating theatre to perform an arteriography of the stent-graft, along with further abdominal exploration for potential packing.The patient was hemodynamically unstable upon arrival at the operating theatre.Technique in supine position.Return to scarpa lesion, check on femoral arteries and puncture after placing a purse string suture with a 5-0 suture.Short 9 fr introducer inserted bilaterally.On the right side, using a competitor's 0.035-inch wire guide, catheter inserted and long 7 fr introducer fitted.Arteriography performed showing possible delayed onset leak.Check on stent-graft module.However, due to the expansion of the left leg into the thoracic module, it was not possible to fit a new cuff to fully seal the graft.Therefore, the decision was made to reinflate the cook coda balloon, with protection from a 12 mm semi-compliant balloon in the left leg.Satisfactory realignment of the graft between the two modules.Further arteriography performed showing no late-onset leaks.Decision to leave it there.A competitor's iliac leg graft was added on the left in order to fully seal the left leg to the external iliac artery.Satisfactory arteriography check.Ablation of endovascular material and closure of puncture site.Good femoral pulse found bilaterally.Ablation of vac abdominal dressing lead to discovery of increase in intra-peritoneal haematoma, raising suspicions of a full intra-peritoneal rupture.Thorough irrigation and attempted hemostasis, which was not successful beyond surgical revascularization.In view of the diffuse major active bleeding and hemodynamic instability, a decision was made collectively by the anesthetists and intensive care doctors to limit the treatment and close using abdominal packing.Abdominal wall closed with two non-resorbable half sutures and wound closed with staples.Scarpa closed plane by plane with surgical staples.Family informed and, in agreement with this collective decision, reiterated that the patient wouldn¿t have wanted his quality of life and autonomy to be diminished.The patient died at 00:30 on (b)(6), with his spouse and two of his daughters present.Conclusion ruptured supra-prosthetic aortic aneurysm with recommendation of emergency endovascular surgery.Long endoprosthetic surgery complicated by a rapid post-operative haemorrhagic shock requiring immediate further surgery revealing intra-abdominal bleeding that was beyond any medical treatment.Death certificate patient was admitted on 20/04/2024 at 04:47 to the samu-smur adult emergency services unit of hôpital (b)(6), for care for a ruptured supra-prosthetic aortic aneurysm with emergency endovascular surgery required.Long endoprosthetic surgery complicated by a rapid post-operative haemorrhagic shock requiring immediate further surgery.The patient died on 21/04/2024 at 00:20.The death was due to natural causes.The fact of death was confirmed.